Hi jadebug I too have challenges navigating the site. I did get your message on Ben and Rita (Rituximab and Bendamustine) thank you. .
day 3 with Ben and Rita not quite so fun. no dancing today 😐Feeling fluish but not terrible and feet are swollen. I still haven’t connected with anyone who has been given a specific diagnosis of splenic marginal zone lymphoma. I think it is rare so that may be my answer.
Just wanted to share how to tag a member ( like I have done above in blue ). If you type the "@" sign and then immediately start typing the username, it will come up with a list of matching usernames. Select the one you want and it will turn blue like above. That way the member will get a notice that they were mentioned in a thread.
You can also select the bookmark a discussion so you can find it easily again. Bookmarks you have chosen are listed on your own member profile.
Please let me know if I can help you with navigating the site. You might also want to check out here: https://cancerconnection.ca/faq for some frequently asked questions.
No, not in the tag box but in the box where you are typing. So to tag me you would type ( @Lianne ) and then it will start to come up with all the Liannes on the site. You would then chose Lianne_adminCCS . Does that make sense? You wouldn't use the brackets fyi - that is just for explaining purposes.
I didn't have your specific Dx but I did go through Bendamustine with Rituximab treatment. Was supposed do two years of maintenance with Ritux. but that didn't work for me.
Everyone's response will be different, but in general, i had far less repercussions from treatment than other people I know. for example, i had some hair thinning but NOT hair or fingernail loss. As time went on, I got more and more tired to the point where I had to quit working. I had a few ulcers in mucous membrane tissues but nothing compared to what some have. I kept the prune industry in business for the term re: constipation but again .. something that was dealt with easily compared to other stories I have heard.
The combination worked well for me and despite not being able to continue with the maintenance, i have been symptom free for 3 years.
I am now about 2 weeks past my first chemo treatment. My jaw got really painful this afternoon and my mouth will barely open. All my large joints are so painful to move. I do not have a fever so have not gone to emergency. I hope I will be able to move tomorrow. If not I will call cancer urgent care. Has anyone ever experienced this
How are you doing now? Did you end up going to emergency? I did get severe joint pain after my two years of ritux. Ritux is also used for R.A. So they thought that ritux had actually suppressed arthritis.
Jadebug thank you for your reply. I did not go to emergency but at 2 am I talked to my hematologist who said the joint pain was an effect of Bendamustine. She suggested , reluctantly, predizone. I took my first dose this morning but strangely most of the joint pain had disappeared. I thought perhaps I didn’t need anything after , all and was tempted to not take the prednisone but then I tried to walk and the back muscles in my legs have now been affected and I can barely walk it’s so painful. I am very fit and walked a lot , used to run, etc. Hmm, this whole message sounds very whiny and I don’t mean to be ,although I have had my 😐 ugly cries when my husband is not around. I am now seriously questioning moving forward with chemo. I need to do a risk/benefit analysis. My next appointment with my hemotologist will be important. Thanks again jadebug
Sorry to hear about the bone and joint aches. I remember when I was in treatment for breast cancer and I was given a shot to stimulate white blood cells for the next chemo. It laid me out for 4 days in the fetal position due to bone pain. I couldn't even walk as the bones in my feet hurt so bad. So I have a bit of an understanding of the kind of pain you are experiencing. In my case, it was not my main treatment so I chose not to have further shots and instead wait for the white count to come up on its own. Hopefully you can have that discussion with the hematologist and or oncologist and find a solution that works. If you aren't already, keep a diary of the side effects you are experiencing along with timing and what does and doesn't make it feel better. That way, you can show them at your appointment and it will give them a clear picture of what is going on.
In the meantime I hope the prednisone gives you some relief.
First of all you have every right to share your emotions, even if they are not positive thoughts or feelings. We are all here to listen. I had some pretty serious meltdowns. Three in total. My husband was witness to two of them. They were pretty primal and guttural cries. It’s a flipping hard time. There are alternative chemo drugs that you may be able to have instead of Ben. He was pretty crazy for me. Actually a little too wild. I had a serious allergic reaction that put me in the hospital. so they had to kick Ben out. And replaced him with CP. It was a cocktail that was initially CVP. The c stands for....can’t remember but could easily find out the name if you would like. The V is for vincristine, something like that and P was for prednisone. So they removed the drug that began with a V as they felt I didn’t really need it and it would have made me lose my hair. Losing my hair would have given away my illness to the people that I help to take care of their oral health in this smaller town that I live in. And I did not want to live cancer at every turn I took. The CP was very successful.
Im sorry that you are in so much pain. I had two rounds of Ben, before the allergic reaction and did not experience any joint pain at all. I did keep moving, the day after chemo and all the following days, I got up, no matter how I was feeling and was out the door by 8 a.m. and would walk my dog for 2-4 hours. The walks were much slower and we certainly did some sitting and hand over feet on some of the up hills. I hope your body adjusts and you can stay the course. It’s a long haul. I remember it all too well. I finished my two year maintenance of Rita in Jan 2018.
Let me know if I can provide you with any info that may help.
you got this.
Jadebug thanks again for sharing thoughts and information. I got through joint pain then developed muscle pain, which is also associated with Bendamustine but have been on prednisone for a few days and it has been effective. I do know however the complications of chemo and prednisone and hope that I can still go ahead with next R/B treatment. I am learning that the more I understand the dynamics of the drugs the easier it is to cope with side effects. Thanks again your reply helped me so much.
My pleasure. I had prednisone as part of my chemo treatment. So I’m curious to learn what the issue is with taking prednisone with Ben and Rita, as you had mentioned! If you could share, that would be much appreciated. I no doubt have more chemo that will need to be done at some point in the futur, so that’s why I would like to know what you know about the prednisone!
Jadebug hi there , good question. My hemotologist seemed reluctant to give me prednisone but emphasized it would be a low dose 20 mg for 7 days. My understanding is that the chemo drives your immunity down and just when my blood count should start improving in time for the next treatment the prednisone drives your immunity down lower. I was told while on the prednisone I needed to be more cautious than when on R/B treatment. I guess the short answer is prednisone affects immunity but I do know it is used as part of some chemo protocols as you noted. My chemo did not include prednisone and it also was prescribed later so perhaps that is the issue.
hope that helps